Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 199, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 13, 2001, 3:16 AM CDT for Nacogdoches County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2001, 3:16 AM CDT (08:16 UTC)
- Expired
- Oct 13, 2001, 4:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 12:30 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
929 WUUS54 KSHV 130817 SVRSHV TXC347-130900- /NEW.KSHV.SV.W.0099.130816-130900/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 316 AM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS * UNTIL 400 AM CDT * AT 316 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL NACOGDOCHES COUNTY...OR ABOUT 7 MILES SOUTHEAST OF NACOGDOCHES...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN NACOGDOCHES COUNTY AT 330 AM CDT A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS UNTIL 400 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:00 AM CDT, 16 minutes earlier.
Area forecast discussion, Oct 13, 3:00 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT SAT OCT 13 2001 COLD FRONT EXTENDED THIS AM ACROSS E OK INTO N TX. AN EXTENSIVE SQUALL LINE AHEAD OF THIS FRONT EXTENDED FROM NW OF LIT...TO CAMDEN AR...TO LFK...AND THEN SWWD ACROSS SE TX. THIS AREA APPEARS TO BE PROGRESSING EWD WELL. HAVE NOT HAD ANY FLOODING PROBLEMS WITH THIS LINE SO FAR. WILL OPT FOR LOCALLY HEAVY RAINFALL WORDING IN ZONE GROUPS E OF SQUALL LINE IN LIEU OF A FLASH FLOOD WATCH. RAINFALL AMTS OF 1-2 INCHES ALONG SQUALL LINE IN ONE HOUR...AFTER LINE DROPS TO ONLY .10-.25 IN ONE HOUR. FRONT SHOULD BE THROUGH W PORTIONS OF AREA BY MIDDAY AND THE REMAINDER OF THE AREA BY EVEN. WILL KEEP IN SOME EVEN POPS FOR WRAP AROUND PRECIP BEHIND THE FRONT IN ASSOC WITH UPPER LOW. LOOK FOR SOME POSSIBLE BREAKS IN ACTIVITY AFTER 1ST WAVE ROLLS THROUGH BEFORE WRAP AROUND 2ND WAVE BEGINS LATE IN DAY. 2ND WAVE SHOULD BE OUT OF THE AREA BY MDNT...WITH DECREASING CLOUDINESS AFTERWARDS AND COOLING TEMPERATURES. SUN THROUGH MID WEEK LOOKS TO BE DRY AND PLEASANT. HIGH WILL BUILD OVER FORECAST AREA SUN...BUT THEN QUICKLY MOVE NE SUN NT IN PREPARATION FOR OUR NEXT COLD FRONT WHICH WILL REINFORCE THE COOLER AIR BUT WILL BE A DRY ONE IN NATURE. 20 PRELIMS... SHV 074/052 077/049 077 +300 MLU 076/058 077/048 075 +500 TXK 069/050 074/049 075 +300 TYR 070/048 076/050 077 +100 LFK 073/050 078/048 079 +100 .SHV...NONE.
In the hours before
Local storm report, Oct 12, 9:55 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0715 PM 8 SE COLUMBIA LA 1.75 INCH HAIL
10/12/01 CALDWELL GOLFBALL SIZE HAIL. FROM
CORPS OF ENGINEERSLocal storm report, Oct 13, 12:15 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1116 PM BOGATA TX .75 INCH HAIL
10/12/01 RED RIVER FROM LAW ENFORCEMENT
1140 PM 5 N CLARKSVILLE TX .75 INCH HAIL
10/12/01 RED RIVER DIME SIZE HAIL AT PINE
CREEK. FROM LAW
ENFORCEMENT.
NNNNLocal storm report, Oct 13, 12:36 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1236 AM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1201 AM 2 E LOCKESBURG AR WIND DAMAGE
10/13/01 SEVIER ONE TREE DOWN ON HWY 371.
REPORTED BY LAW
ENFORCEMENT.
1210 AM HAWORTH OK .75 INCH HAIL
10/13/01 MCCURTAIN DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.Local storm report, Oct 13, 12:55 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 AM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1220 AM HORATIO AR WIND DAMAGE
10/13/01 SEVIER TREES DOWN. REPORTED BY
LAW ENFORCEMENT.Local storm report, Oct 13, 2:49 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 AM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0115 AM 8 N NASHVILLE AR WIND DAMAGE
10/13/01 HOWARD 2 CHICKEN HOUSES DAMAGED.
TREES DOWN ON HWY 369.
REPORTED BY TRAINED
SPOTTER.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:59 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| Oct 12, 11:01 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 59 min |
| Oct 12, 11:10 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 65 min |
| Oct 12, 11:59 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 61 min |
| Oct 13, 1:40 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.